Year : 2015  |  Volume : 57  |  Issue : 3  |  Page : 305--308

QT prolongation and torsades de pointes with psychotropic agents


Nagaraj Desai1, Chilkunda Raviprakash Venkatesh2, Shambu Sunil Kumar3 
1 Department of Cardiology and Head, Department of Cardiovascular and Thoracic Sciences, JSS Medical College and Hospital, JSS University, Mysuru, Karnataka, India
2 Department of Medicine, JSS Medical College and Hospital, JSS University, Mysuru, Karnataka, India
3 Department of Cardiology, JSS Medical College and Hospital, JSS University, Mysuru, Karnataka, India

Correspondence Address:
Nagaraj Desai
Namana, No. 4/A, Seenappa Layout, Off New BEL Road, RMV 2nd Stage, Bengaluru - 560 094, Karnataka
India

The unexpected and catastrophic cardiovascular effects of psychotropic drugs are well described albeit uncommon. The list of drugs which have been associated with prolonging QT interval and hence potentially causing Torsades de pointes is exhaustive. The insight into the plausible mechanisms are largely unclear. However, the practical implications of anticipating and recognizing QT prolongation cannot be overemphasized.


How to cite this article:
Desai N, Venkatesh CR, Kumar SS. QT prolongation and torsades de pointes with psychotropic agents.Indian J Psychiatry 2015;57:305-308


How to cite this URL:
Desai N, Venkatesh CR, Kumar SS. QT prolongation and torsades de pointes with psychotropic agents. Indian J Psychiatry [serial online] 2015 [cited 2021 Sep 26 ];57:305-308
Available from: https://www.indianjpsychiatry.org/article.asp?issn=0019-5545;year=2015;volume=57;issue=3;spage=305;epage=308;aulast=Desai;type=0